Alert archive / California / Flash Flood Warnings in 2010

Flash Flood Warning 47, NWS Las Vegas, NV

August 26, 2010San Bernardino County, California

NWS Las Vegas, NV issued this flash flood warning at Aug 26, 2010, 8:08 PM PDT for San Bernardino County, California. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2010, 8:08 PM PDT (03:08 UTC)
Expired
Aug 26, 2010, 9:30 PM PDT
In force
82 min
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Flood severity
None

County San Bernardino County, CA

The radar

The Las Vegas radar (KESX), 140 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

070 
WGUS55 KVEF 270308
FFWVEF
CAC071-270430-
/O.NEW.KVEF.FF.W.0047.100827T0308Z-100827T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
808 PM PDT THU AUG 26 2010

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME EAST CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST
  CALIFORNIA...

* UNTIL 930 PM PDT

* AT 801 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER HIGHWAY 95 AT CHEMEHUEVI 
  WASH...OR BETWEEN MILE MARKERS 23 AND 35. THIS STORM COULD CAUSE 
  FLOODING OR DEBRIS OVER THE HIGHWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. SEVERAL INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LAS
VEGAS.

&&

LAT...LON 3453 11476 3453 11454 3435 11454 3435 11476

$$

MORGAN
2 follow-up statements
877 
WGUS75 KVEF 270346
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
846 PM PDT THU AUG 26 2010

CAC071-270430-
/O.CON.KVEF.FF.W.0047.000000T0000Z-100827T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
846 PM PDT THU AUG 26 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM PDT FOR
EXTREME EAST CENTRAL SAN BERNARDINO COUNTY...

AT 843 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER HIGHWAY 95 15 
TO 20 MILES NORTH OF VIDAL JUNCTION. RADAR ESTIMATED TWO INCHES OF 
RAIN HAD FALLEN IN THE AREA SINCE 730 PM...AND THIS WILL LIKELY 
CAUSE FLOODING OF THE HIGHWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. SEVERAL INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LAS
VEGAS.

&&

LAT...LON 3453 11476 3453 11454 3435 11454 3435 11476

$$

MORGAN
692 
WGUS75 KVEF 270421
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
921 PM PDT THU AUG 26 2010

CAC071-270431-
/O.EXP.KVEF.FF.W.0047.000000T0000Z-100827T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
921 PM PDT THU AUG 26 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT 930 PM PDT FOR EXTREME EAST
CENTRAL SAN BERNARDINO COUNTY...

AT 920 PM PDT...RADAR SHOWED ONLY LIGHT RAIN FALLING OVER HIGHWAY 95 
BETWEEN MILE MARKERS 23 AND 35. NO REPORTS OF FLOODING HAVE BEEN 
RECEIVED...THEREFORE THE FLASH FLOOD WARNING WILL BE ALLOWED TO 
EXPIRE AT 930 PM.

LAT...LON 3453 11476 3453 11454 3435 11454 3435 11476

$$

MORGAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 3:30 PM PDT, 4 hours 38 minutes earlier.

Area forecast discussion, Aug 26, 3:30 PM PDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
330 PM PDT THU AUG 26 2010

CORRECTED TYPO IN SYNOPSIS

.SYNOPSIS...MONSOON MOISTURE WILL BEGIN TO SHIFT EAST TOMORROW AS AN
AREA OF LOW PRESSURE BEGINS TO APPROACH THE WEST COAST. ANY SHOWERS
AND THUNDERSTORMS WILL BE CONFINED TO AREAS MAINLY ALONG AND EAST OF
THE COLORADO RIVER. IT WILL BE WINDY...COOLER AND MUCH DRIER THIS
WEEKEND AS A LOW PRESSURE SYSTEM MOVES INLAND.
&&

.SHORT TERM...RADAR SCOPE LIT UP THIS AFTERNOON WITH SHOWERS AND
THUNDERSTORMS AREA WIDE. RECEIVING REPORTS OF HEAVY RAIN WITH STORMS
IN MOHAVE...SAN BERNARDINO...CLARK AND INYO COUNTIES. BEST BULK
SHEAR TODAY IS OVER NORTHERN INYO AND ESMERALDA COUNTIES WHERE
STORMS SHOULD BE BETTER ORGANIZED AND PRODUCE HAIL AND STRONGER
WINDS. THE STORMS WILL PERSIST WELL INTO THE EVENING AND POSSIBLY
OVERNIGHT AS DISTURBANCE NEAR THE BAY AREA MOVES ACROSS NORTHERN
NEVADA AND ANOTHER MOVES INTO SOUTHWEST ARIZONA. MOISTURE BOUNDARY
WILL LIE NEAR THE COLORADO RIVER TOMORROW AS DRIER AIR BEGINS TO
SPREAD IN FROM THE WEST AS TROUGH STARTS TO DEVELOP ALONG THE WEST
COAST. MOISTURE WILL CONTINUE TO BE SWEPT EAST OVER THE WEEKEND AS
STRONG TROUGH MOVES INLAND. BIGGEST ISSUE FOR THE WEEKEND WILL BE
THE WIND. SEE FIRE WEATHER DISCUSSION BELOW. WOULD NOT BE SURPRISED
THAT A WIND ADVISORY WILL BE NEED AS WELL. TEMPERATURES WILL BE MUCH
COOLER ON SUNDAY AS WELL.

.LONG TERM...AN ANOMALOUSLY DEEP TROUGH OVER THE WESTERN STATES WILL
BE THE DOMINANT FEATURE EARLY NEXT WEEK. MODELS INDICATE
REASONABLE AGREEMENT REGARDING THE DEPTH OF THE FEATURE AND ONLY
DIFFER SLIGHTLY IN TIMING...WITH THE GFS AND GFS ENSEMBLE MEAN
SHOWING THE TROUGH EXITING THE REGION SLIGHTLY FASTER THAN THE EC
AND GEM. WITH THAT...NOT MUCH CHANGE WAS NEEDED...WITH ONLY A SLIGHT
INCREASE IN THE TEMPERATURE FORECAST FOR MONDAY...BUT STILL TEN
DEGREES BELOW NORMAL. SHOWERS/THUNDERSTORMS ARE POSSIBLE MONDAY
ACROSS THE SOUTHERN GREAT BASIN AS THE MAIN COLD POOL ALOFT PASSES
OVER THE REGION. SNOW LEVELS ARE EXPECTED TO DROP TO AS LOW AS 9500
FEET MONDAY...SO THE SOUTHERN SIERRA MAY ALSO SEE SOME AUGUST SNOW.
BY MONDAY AFTERNOON THE COLD POOL WILL BE WELL EAST OF THE
AREA...INCREASING STABILITY AND NIXING ANY CHANCE OF
SHOWERS/THUNDERSTORMS. HIGH PRESSURE WILL BUILD IN FORM THE EAST
TUESDAY THROUGH THE END OF THE WEEK...WHICH WILL INCREASE
TEMPERATURES BACK UP TO ABOVE NORMALS. ONE SIGNIFICANT CHANGE MADE
TO THE EXTENDED WAS THE INCLUSION OF THUNDERSTORMS BEGINNING TUESDAY
ACROSS PORTION OF SAN BERNARDINO...SOUTHERN CLARK...AND MOHAVE
COUNTIES...AS MOISTURE ADVECTS IN WITH SOUTHERLY FLOW AS THE RIDGING
BUILDS BACK IN. ITS POSSIBLE THAT SOME MOISTURE ASSOCIATED WITH
HURRICANE FRANK MAY GET PICKED UP AS WELL. AS OF NOW...MODELS DO NOT
INDICATE THIS...WITH HIGHEST PW AMOUNTS IN THE FORECAST AREA ABOUT
1.75 INCHES. WILL NEED TO KEEP THIS POSSIBILITY IN MIND THOUGH.
&&

.AVIATION...FOR MCCARRAN...SCT TSRA WILL BE POSSIBLE IN ALL OF THE
APPROACH CORRIDORS THIS EVENING AS WELL AS IN THE LAS VEGAS VALLEY.
STORMS SHOULD BE DIMINISHING BETWEEN 03Z AND 05Z THIS EVENING.
GUSTY AND ERRATIC WINDS ARE POSSIBLE NEAR STORMS WITH LOWER
CIGS/VSBY UNDER HEAVIER STORMS. LAS VEGAS WILL BE NEAR THE EDGE OF
THE MOISTURE BOUNDARY FRIDAY WITH STORMS MAINLY EAST OF THE VALLEY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...ISOLATED TO SCATTERED TSRA COVERAGE IS EXPECTED ACROSS
ALL AREAS TODAY DURING EVENING. GUSTY WINDS AND REDUCED CIGS/VSBY
ARE POSSIBLE IN AND NEAR STORMS. DRIER AIR WILL BEGIN TO SPREAD IN
FROM THE WEST FRIDAY WITH SHOWERS AND THUNDERSTORMS MAINLY ALONG AND
EAST OF THE COLORADO RIVER VALLEY.
&&

.FIRE WEATHER...THE MAIN FIRE WEATHER CONCERN WILL BE TOMORROW AND
SATURDAY AS A STRONG PACIFIC STORM FORMS OFF THE WEST COAST AND
MOVES INTO THE GREAT BASIN SATURDAY AND SUNDAY. AHEAD OF THIS STORM
DRIER AIR WILL MOVE INTO THE WESTERN PORTIONS ON TOMORROW
WITH MINIMUM RELATIVE HUMIDITY VALUES DROPPING TO BELOW 15 PERCENT
WITH THE DRIER AIR THEN SPREADING EAST ON SATURDAY. ALONG WITH THE
DRIER AIR... INCREASED WINDS WILL BE SEEN ON TOMORROW WITH LOCAL
GUSTS TO OVER 35 MPH. A RED FLAG WARNING IS IN EFFECT FOR NEVADA
ZONES 460 AND 462. WINDS ARE EXPECTED TO INCREASE EVEN MORE ON
SATURDAY WITH WIDESPREAD WIND GUSTS IN THE 35 TO 45 MPH
RANGE...ESPECIALLY ACROSS NEVADA AND ARIZONA. A FIRE WEATHER WATCH
HAS BEEN ISSUED FOR ALL OF SOUTHERN NEVADA SATURDAY.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
     EVENING FOR NVZ460>465.
     RED FLAG WARNING FROM NOON TO 8 PM PDT FRIDAY FOR NVZ460-462.
AZ...NONE.
CA...NONE.
&&

PIERCE

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 26, 6:01 PM PDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
601 PM PDT THU AUG 26 2010

NVZ014>020-270700-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
601 PM PDT THU AUG 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
NEVADA.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DIMINISH THROUGH THE
NIGHT. HEAVY RAIN WILL OCCUR WITH SOME STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM PDT FRIDAY FOR
ESMERALDA AND CENTRAL NYE COUNTY. A FIRE WEATHER WATCH IN EFFECT
FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR ALL OF SOUTHERN
NEVADA. PLEASE REFER TO THE LATEST STATEMENT.

STRONG WINDS WILL OCCUR SUNDAY AS WELL ALONG WITH MUCH COOLER TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER,
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ001>003-036-CAZ519>527-NVZ021-022-270700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
SOUTHERN CLARK COUNTY-
601 PM PDT THU AUG 26 2010 /601 PM MST THU AUG 26 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DIMINISH THROUGH THE
NIGHT. HEAVY RAIN WILL OCCUR WITH SOME STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDY CONDITIONS WILL OCCUR THIS WEEKEND WITH MUCH COOLER
TEMPERATURES ON SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER,
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Aug 26, 3:28 PM PDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
328 PM PDT THU AUG 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     HEAVY RAIN       4 N LANDERS (AR190)     34.28N 116.42W
08/26/2010  E0.00 INCH       SAN BERNARDINO     CA   TRAINED SPOTTER

            SPOTTER REPORTS 3 INCHES OF RUNNING WATER ON NUMEROUS
            ROADWAYS. STREAMS AND WASHES AT HALF CAPACITY IN LANDERS.
            HEAVY RAIN WAS STILL FALLING AS OF 230 PDT.

0215 PM     TSTM WND GST     KINGMAN                 35.21N 114.03W
08/26/2010  M62 MPH          MOHAVE             AZ   TRAINED SPOTTER

            SPOTTER MEASURED A TSTM WIND GUST TO 62 MPH AT 215 PDT IN
            KINGMAN.

0245 PM     FLASH FLOOD      GOLDEN VALLEY           35.22N 114.22W
08/26/2010                   MOHAVE             AZ   TRAINED SPOTTER

            SPOTTER REPORTS 10 TO 11 INCHES OF WATER FLOWING DOWN
            ROADWAYS IN GOLDEN VALLEY. ONE INCH OF RAIN FELL BETWEEN
            130 AND 230 PM PDT.

&&

JGG
Local storm report, Aug 26, 4:21 PM PDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
421 PM PDT THU AUG 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     TSTM WND GST     BULLHEAD CITY           35.15N 114.56W
08/26/2010  M59 MPH          MOHAVE             AZ   MESONET

            CW4367 REPORTED A 59 MPH TSTM WIND GUST AT 327 PDT.

0401 PM     FLASH FLOOD      PANAMINT SPRINGS        36.33N 117.47W
08/26/2010                   INYO               CA   LAW ENFORCEMENT

            CHP REPORTS DEBRIS FROM FLOODING ON STATE HIGHWAY 190
            JUST WEST OF PANAMINT VALLEY ROAD.

&&

JGG
Local storm report, Aug 26, 4:34 PM PDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
434 PM PDT THU AUG 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FLASH FLOOD      16 ESE PANAMINT RAWS    36.02N 116.82W
08/26/2010                   INYO               CA   PARK/FOREST SRVC

            NATIONAL PARK SERVICE REPORTS WATER AND DEBRIS OVER
            BADWATER ROAD SOUTH OF BADWATER.

&&

JGG
Local storm report, Aug 26, 4:57 PM PDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
457 PM PDT THU AUG 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 PM     FLASH FLOOD      1 S OLANCHA             36.26N 118.00W
08/26/2010                   INYO               CA   LAW ENFORCEMENT

            CHP REPORTS THREE FEET OF MUD OVER US HIGHWAY 395 JUST
            SOUTH OF OLANCHA. ROADWAY REMAINS CLOSED WHILE DEBRIS IS
            REMOVED.

&&

JGG
Local storm report, Aug 26, 5:08 PM PDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
508 PM PDT THU AUG 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FLASH FLOOD      OATMAN                  35.03N 114.38W
08/26/2010                   MOHAVE             AZ   TRAINED SPOTTER

            SPOTTER REPORTS 1.25 INCHES OF RAIN SINCE 405 PM. ALL
            WASHES ARE FULL AND ROADWAYS ARE FLOODED.

&&

JGIBBS
Local storm report, Aug 26, 7:23 PM PDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
723 PM PDT THU AUG 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     FLASH FLOOD      BARSTOW                 34.88N 117.07W
08/26/2010                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            BARSTOW PD REPORTS THAT WATER WAS FLOWING OVER ROADWAYS
            AND CARRYING DEBRIS.

&&

JGG

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 5:11 PM PDTFlash Flood WarningVEFSan Bernardino2 hr
Aug 26, 5:29 PM PDTFlash Flood WarningVEFSan Bernardino3 hr
Aug 26, 5:43 PM PDTAreal Flood AdvisoryVEFSan Bernardino2 hr
Aug 26, 9:39 PM PDTAreal Flood AdvisoryVEFSan Bernardino3 hr
Aug 27, 10:05 AM PDTRed Flag WarningVEFSan Bernardino35 hr
Aug 27, 3:16 PM PDTWind AdvisoryVEFInyo, San Bernardino30 hr

Nearby

Flash Flood Warnings in California, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.